MAUDE Adverse Event Report: ABBOTT MEDICAL AMPLATZER VASCULAR PLUG II; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION

ABBOTT MEDICAL AMPLATZER VASCULAR PLUG II; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Model Number 9-AVP2-012
Medical Device Problem Code Premature Separation (4045)
Health Effect - Clinical Code Angina (1710)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The investigation is not yet complete.A follow-up report will be submitted with all additional relevant information.
 
Event or Problem Description
An article from the 58th annual meeting of japanese society of pediatric cardiology and cardiac surgery conference, abstract p.I-p2-6-02; report a case of 4yrs and 3 month old male infant (height 107cm, weight 18.1kg) with congenital coronary artery fistula diagnosed with cardiac murmur since birth.At one year and 3 month old, coronary angiography was conducted.Qp/qs=1.9, the right coronary artery (rca) and left circumflex artery (lcx) flowed into the same opening in the posterior right ventricle.It was finally diagnosed as distal bilateral coronary arteriovenous fistula.The male infant had anterior chest pain since age 3.It was decided that the inflow portion of right ventricle was required to be embolized.A 5f non-abbott device was delivered and passed through the narrowest area of rca.A 12mm amplatzer vascular plug 2 was attempted to be implanted, the plug fell off on multiple attempts.It was found that the non-abbott device sheath did not actually crossed over the narrowest area and made rca compressed.The 12mm amplatzer vascular plug 2 was placed with unknown size amplatzer vascular plug 2 which was inserted and deployed in the vessel by antegrade approach.After the procedure, neither electrocardiogram change nor coronary artery obstruction was confirmed.[the primary author and corresponding author of this article is jun muneuchi , md ,1 chome-8-1 kishinoura, yahatanishi ward, kitakyushu, fukuoka 806-8501, japan].
 
Event or Problem Description
N/a.
 
Additional Manufacturer Narrative
As reported through a research article, the amplatzer plug "fell off even multiple attempts".Information from the field indicated that it was found that the competitor's sheath did not actually cross over the narrowest area and made rca compressed.A more comprehensive assessment could not be performed as the event was non-contemporaneously reported through a literature review, and no device or additional patient information was received for analysis.Based on the information received, the cause of the reported incident could not be conclusively determined.There is no indication of a product quality issue with regards to manufacture, design, or labeling.

Brand Name
AMPLATZER VASCULAR PLUG II
Common Device Name
DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Manufacturer (Section D)
ABBOTT MEDICAL
5050 nathan lane n
plymouth MN 55442
Manufacturer Contact
karen krouse
5050 nathan lane n
plymouth, MN 55442
6517565400
MDR Report Key15617450
Report Number2135147-2022-01669
Device Sequence Number14942625
Product Code KRD
UDI-Device Identifier00811806010397
UDI-Public00811806010397
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K071699
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Literature,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/28/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number9-AVP2-012
Device Catalogue Number9-AVP2-012
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 09/27/2022
Supplement Date Received by Manufacturer12/17/2022
Initial Report FDA Received Date10/17/2022
Supplement Report FDA Received Date12/28/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age4 YR
Patient SexMale
Patient Weight18 KG